Alert archive / Indiana / Tornado Warnings in 1996

Tornado Warning 39, NWS Paducah, KY

June 9, 1996Warrick County, Indiana

NWS Paducah, KY issued this tornado warning at Jun 9, 1996, 4:30 PM CDT for Warrick County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 1996, 4:30 PM CDT (21:30 UTC)
Expired
Jun 9, 1996, 5:00 PM CDT
In force
30 min
Issued by
NWS Paducah, KY
Area
Whole counties

County Warrick County, IN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1996-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1996-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPAH 092131
TORPAH
INC173-092200-
 
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
430 PM CDT SUN JUN 9 1996
 
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  500 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST INDIANA
 
   ...WARRICK COUNTY
 
NUMEROUS SIGHTINGS OF FUNNEL CLOUDS HAVE BEEN REPORTED
JUST WEST OF CHANDLER.
 
DOPPLER RADAR SHOWS A POSSIBLE TORNADO IN THIS AREA. THE STORM WAS ABOUT
10 MILES NORTHEAST OF EVANSVILLE...NEAR THE TOWN OF DAYLIGHT. THE STORM
WAS MOVING NORTHWEST AT 10 TO 20 MPH.
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING.  AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH
OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
 
HUMPHREY
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 9, 1:14 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 9, 1:14 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
115 PM CDT SUN JUN 9 1996

FCST ISSUES CONT TO BE HANDLING OF POPS.  MODELS IN AGREEMENT THAT H5
LOW WL MOV TO WCNTL IN BY 12Z MON...DRIFTING W AS IT FILLS INTO ECNTL
IL BY 12Z TUE.  17Z ANALYZED SFC LOW PUSHING INTO SW KY HELPING FIRE
88D OBSERVED HEAVY RAINS...W/MOVEMENT OF RAINS EASILY SEEN WRAPPING
AROUND LOW.

MODELS ALSO IN AGREEMENT ON HANDLE OF SFC LOW...WOBBLING IT NW TIL IT
BECOMES BETTER STACKED W/UPPER FEATURE.  THIS KEY TO FCST...WITH
CURRENTLY SEEN SWKY PCPN EDGING NW INTO SEMO/SWIL TONIGHT.  FOR
NWKY/SWIN...RETURNS FIRING IN PM HEAT TO CONT WORKING SLOLY N AND W AS
WELL...FOLLOWING GENERAL TRACK OF LOW.

WITH FURTHER NW TRACK OF SFC LOW...FEELING IS POPS FOR TONIGHT SHOULD
BE UPPED TO LIKELY OR BETTER...ALL AREAS.  INSTABILITY/LIFT REMAINS
BEST ALG FRNTL DISCONTINUITY TO E OF LOW...HOWEVER...AS PERSISTENCE HAS
SHOWN...CANNOT RULE OUT CHC THUNDER EITHER SIDE OF LOW AS PVA ROTATES
AROUND IT.  THEREFORE LIKE WORDING OF SHOWERS...SOME THUNDER...SRN AND
WRN PTNS FA (SRN SEMO/FAR WRN KY)...WITH GENERAL SHOWERS AND THUNDER NRN
PTNS (REST OF SIL/SWIN/NWKY).

GRIDDED LOOK AT MOISTURE AVAILABILITY REVEALS HIGH RH
THRU EARLY TOMORROW...WITH DRIER AIR ENTRAINING FROM SW LATE MON INTO
TUE AS FLO PATTERN BACKS...IE TAPERING POPS TAD FM SW TO NE MON NITE
INTO TUE SEEMS REASONABLE.

AREA            LO      HI      POP
SEMO            A60     M70S     65
SIZL(MVN)        NR60    70-75    76
SIL(MDH/MWA)    A60     M70S     65
WKY(PAH)        A60     M70S     65
NWKY(OWB/HOP)   A60     70-75    76
SWIN            NR60    70-75    87

HUMPHREY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 4:22 PM CDTTornado WarningPAHVanderburgh38 min

Nearby

Tornado Warnings in Indiana, 1996Every tornado warning in 1996Tornadoes in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.